Sarcoid like reaction is a well-known entity that occurs as a consequence to several malignancies or their therapies. Immunotherapy has gained a lot of interest in the past few years and has recently gained approval as first line therapy in multiple advanced stage malignancies. Pneumonitis has been described as complication of such therapy. Granulomatous inflammation has been only rarely reported subsequent to immunotherapy. We describe a case of granulomatous inflammation reactivation affecting the lungs in a patient previously exposed to Pembrolizumab and have evidence of a distant granulomatous infection. We discuss potential mechanisms of the inflammation and assert the importance of immunosuppression in controlling the dis-inhibited immune system.
Al-dliw, M., Megri, M., Shahoub, I., Sahay, G., Limjoco, T.I. and Shweihat, Y., 2017. Pembrolizumab reactivates pulmonary granulomatosis. Respiratory Medicine Case Reports, 22, pp.126-129.